Alert archive / Michigan / Frost Advisories in 2015
Frost Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at May 20, 2015, 3:43 PM EDT for 4 counties in Michigan. It took effect at May 21, 2015, 2:00 AM EDT. It was in force for 88 min.
The area
The counties it named.
The facts
- Issued
- May 20, 2015, 3:43 PM EDT (19:43 UTC)
- In effect from
- May 21, 2015, 2:00 AM EDT
- Expired
- May 21, 2015, 3:28 AM EDT
- In force
- 88 min
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Lake County, MI, Mason County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 121 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948 WWUS73 KGRR 201943 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EDT WED MAY 20 2015 MIZ037>040-210345- /O.NEW.KGRR.FR.Y.0004.150521T0600Z-150521T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 343 PM EDT WED MAY 20 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. HAZARDOUS WEATHER... * AREAS OF FROST ARE EXPECTED OVERNIGHT. * TEMPERATURES WILL FALL INTO THE MIDDLE 30S IN MOST LOCATIONS. * COLDER TEMPERATURES ARE EXPECTED IN THE LOW LYING AREAS. IMPACTS... * FRUIT TREES AND OTHER TENDER EARLY SEASON VEGITATION MAY BE DAMAGED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DUKE
2 follow-up statements
789 WWUS73 KGRR 210238 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1038 PM EDT WED MAY 20 2015 MIZ037>040-211045- /O.CON.KGRR.FR.Y.0004.150521T0600Z-150521T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 1038 PM EDT WED MAY 20 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * AREAS OF FROST ARE EXPECTED OVERNIGHT. * TEMPERATURES WILL FALL INTO THE MIDDLE 30S IN MOST LOCATIONS. * COLDER TEMPERATURES ARE EXPECTED IN THE LOW LYING AREAS. IMPACTS... * FRUIT TREES AND OTHER TENDER EARLY SEASON VEGITATION MAY BE DAMAGED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HOVING
290 WWUS73 KGRR 210728 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 AM EDT THU MAY 21 2015 MIZ037>040-210830- /O.CAN.KGRR.FR.Y.0004.000000T0000Z-150521T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 328 AM EDT THU MAY 21 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL LIKELY HOLD ABOVE FREEZING THROUGH THE MORNING HOURS. && $$ HOVING
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at May 20, 3:29 PM EDT, 14 minutes earlier.
Area forecast discussion, May 20, 3:29 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 329 PM EDT WED MAY 20 2015 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/MARINE .SYNOPSIS... ISSUED AT 329 PM EDT WED MAY 20 2015 COOLER THAN NORMAL WEATHER WILL CONTINUE THE REST OF THE WORK WEEK...WITH FROST A GOOD BET EACH NIGHT ACROSS PORTIONS OF CENTRAL LOWER MICHIGAN. SOME LIGHT RAIN SHOWERS OR SPRINKLES ARE POSSIBLE ALONG INTERSTATE 94 THIS EVENING INTO TONIGHT. ANY RAINFALL AMOUNTS WILL BE VERY LIGHT. AFTER A DRY AND PARTLY TO MOSTLY SUNNY DAY ON THURSDAY SOME LIGHT RAIN SHOWERS WILL MOVE THROUGH THE AREA THURSDAY NIGHT ALONG AND AHEAD OF A COLD FRONTAL PASSAGE. WARMER AIR WILL MOVE IN FOR THE HOLIDAY WEEKEND WITH CHANCES FOR SHOWERS AND STORMS RETURNING FOR SUNDAY INTO MEMORIAL DAY. HIGHS WILL REMAIN IN THE 60S THE REST OF THE WORK WEEK RISING INTO THE 70S FOR SUNDAY AND MEMORIAL DAY. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 329 PM EDT WED MAY 20 2015 SHORT TERM FOCUS WAS ON CHANCES FOR RAIN IN THE SOUTH THIS EVENING...FROST POTENTIAL ACROSS CENTRAL LOWER MI TONIGHT AND THE CHANCE FOR RAIN THURSDAY NIGHT WITH THE NEXT FRONT. DECIDED TO ADD A MENTION OF LIGHT RAIN SHOWERS ALONG INTERSTATE 94 THIS EVENING AFTER ALL. HI-RES MODELS LIKE THE HRRR CONTINUE TO INDICATE RAIN MAKING IT INTO OUR CWA...AND UPSTREAM RADAR TRENDS WOULD AGREE. THAT SAID DRY AIR OVER LOWER MICHIGAN WILL TRY TO ERODE IT AS IT MOVES IN. DEW POINT DEPRESSIONS AT THE SURFACE ACROSS THE GRR CWA ARE IN EXCESS OF 20F IN MOST AREAS. PRECIP IS JUST TOO CLOSE AT THIS POINT TO IGNORE. HAVE 20 PCT WORDING ALONG I-94 FOR NOW. WE WILL BE WATCHING TO SEE IF IT MAKES IT INTO THE CWA AS WELL AS IF IT TRENDS FURTHER NORTH TOWARDS I-96 WHICH THE HRRR CONTINUES TO SHOW AS WELL. OPTED TO ISSUE A FROST ADVISORY ACROSS THE FAR NORTHERN ROW OF COUNTIES ALONG U.S. 10. CLOUDS WILL CLEAR OUT UP THERE OVERNIGHT WITH VERY DRY AIR IN PLACE. VERY COLD READINGS OCCURRED LAST NIGHT UP THERE AND THE AIR MASS HAS NOT CHANGED. FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE THE NEXT COUPLE NIGHTS UP THERE AS WELL...THURSDAY NIGHT AND FRIDAY NIGHT. A COLD FRONT WILL SWING THROUGH LOWER MICHIGAN THURSDAY NIGHT WITH ALL OF THE SHORT TERM MODELS KICKING OUT SOME LIGHT PRECIPITATION. THE COLD FRONT IS ASSOCIATED WITH AN UPPER LOW DRIFTING SOUTHEAST ACROSS ONTARIO. MAY BE JUST ENOUGH MOISTURE AND LIFT FOR A FEW SHOWERS. WILL CARRY 30 PCT CHANCES FOR RAIN THURSDAY NIGHT. OTHERWISE QUIET WEATHER IS EXPECTED DURING THE DAY ON THURSDAY AND AGAIN FRIDAY AND FRIDAY NIGHT. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 329 PM EDT WED MAY 20 2015 MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY THROUGH WEDNESDAY. THE WEATHER WILL TREND WARMER AND MORE HUMID THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK. SATURDAY IS SHAPING UP TO BE A BEAUTIFUL DAY WITH SURFACE HIGH PRESSURE SLIDING OFF TO THE SOUTHEAST AND AN UPPER RIDGE BUILDING INTO THE GREAT LAKES REGION. SOUTHWESTERLY RETURN FLOW SETS UP ON SATURDAY...AND LOWER MICHIGAN WILL FINALLY START TO WARM UP AFTER A COOL WEEK. HIGHS SHOULD BE AROUND 70 ON SATURDAY. TEMPS WILL BE WARMER STILL ON SUNDAY AS A WARM FRONT APPROACHES FROM THE SOUTH. TIMING DIFFERENCES EXIST BETWEEN THE LATEST GFS AND EURO. THE 12Z EURO KEEPS SW LOWER MI MOSTLY DRY ON SUNDAY...WITH PERHAPS SOME LIGHT RAIN MOVING INTO THE EXTREME SW CWA SUNDAY EVENING. THE GFS IS MUCH WETTER SUNDAY. I WOULD DEFINITELY FAVOR A DRY SUNDAY MORNING WITH PRECIP CHANCES INCREASING SUNDAY EVENING AND ESPECIALLY SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT THROUGH WEDNESDAY...WITH SOME BREAKS IN THERE OF COURSE. CONFIDENCE IS SEVERE WEATHER IS LOW AT THIS TIME...BUT SOME INSTABILITY DOES DEVELOP MONDAY AFTERNOON AND EVENING PRIMARILY SOUTH OF I-96 ALONG WITH 30-40 KNOTS OF 0-6 KM BULK SHEAR. HIGHS MONDAY THROUGH WEDNESDAY OF NEXT WEEK SHOULD BE IN THE MID TO UPPER 70S. 80 DEGREES SEEMS POSSIBLE ON WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 154 PM EDT WED MAY 20 2015 VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THURSDAY AFTERNOON. HIGH CLOUDS WILL CONTINUE TO STREAM IN FROM THE WEST THIS AFTERNOON AS AN UPPER WAVE OF LOW PRESSURE SWINGS INTO THE WESTERN GREAT LAKES. CONSIDERABLE MID CLOUDS CAN BE EXPECTED AFTER 23Z THIS EVENING...BASED BETWEEN 5 KFT AND 7KFT. SCATTERED CLOUDS BELOW 5 KFT ARE POSSIBLE AFTER 00Z AT AZO/BTL/JXN. IN ADDITION...A BAND OF LIGHT RAIN IS EXPECTED TO MOVE ACROSS SOUTHERN LOWER MICHIGAN MAINLY BETWEEN 23Z AND 04Z THIS EVENING. RAIN SHOWERS ARE EXPECTED TO ERODE SOMEWHAT AS THEY MOVE EAST INTO LOWER MICHIGAN. FAIR AMOUNT OF UNCERTAINTY...SO INCLUDED VCSH AT AZO/BTL. BOTTOM LINE...LIGHT RAIN SHOWERS ARE A POSSIBILITY AT AZO/BTL/JXN AFTER 23Z...BUT CIGS AND VSBYS ARE EXPECTED TO REMAIN VFR. && .MARINE... ISSUED AT 329 PM EDT WED MAY 20 2015 NOT EXPECTING SIGNIFICANT WINDS OR WAVES THE NEXT SEVERAL DAYS. WINDS WILL COME UP A BIT THIS EVENING FROM HOLLAND SOUTH AND THEN AGAIN THURSDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONTAL PASSAGE. IN BOTH CASES EXPECTING WINDS AND WAVES TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS. WAVES MAY RISE INTO THE 2-3 FOOT RANGE DURING THE AFOREMENTIONED TIMES. && .HYDROLOGY... ISSUED AT 1139 AM EDT WED MAY 20 2015 NO REAL IMPACTS ARE EXPECTED IN THE NEAR FUTURE. RIVERS ARE STABLE OR SLOWLY FALLING. ONLY SLIGHT CHANCES OF RAIN EXIST LATE THURSDAY INTO EARLY FRIDAY. ANY MEANINGFUL PRECIPITATION IS EXPECTED TO HOLD OFF UNTIL AT LEAST SUNDAY. BY SUNDAY...CHANCES FOR PRECIPITATION WILL INCREASE AS A WARM FRONT LIFTS NORTH AND BECOMES STATIONARY SOMEWHERE OVER THE GREAT LAKES REGION. THE PLACEMENT OF THIS BOUNDARY...AND THE POSSIBILITY OF IT MEANDERING A BIT...MAY PROVIDE MULTIPLE CHANCES FOR RAIN THROUGH MUCH OF NEXT WEEK. THIS WILL BE SOMETHING TO MONITOR AND UPDATES WILL BE PROVIDED AS WE GET CLOSER TO THE WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR MIZ037>040. LM...NONE. && SYNOPSIS...DUKE SHORT TERM...DUKE LONG TERM...EBW AVIATION...EBW HYDROLOGY...JAM MARINE...DUKE
Hazardous weather outlook, May 20, 5:00 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 500 AM EDT WED MAY 20 2015 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 210900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 500 AM EDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROST AND FREEZING TEMPERATURES ARE POSSIBLE FRIDAY NIGHT. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO
Nearby
Frost Advisories in Michigan, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.